Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
walters_12

Moisturizer Makes Skin Worse?

Recommended Posts

I have been going to dermatologists for 5 years now. I have been on so many pills and used so many topicals it would be difficult for me to remember all of them. My skin tends to go in waves, from clear to not so clear and my main problem area is my chin. As of right now I am taking Clindamycin HCL 150 mg orally, and applying Benzaclin in the morning and Differin at night.

Benzaclin tends to dry my skin out, and if I put too much on it leaves a white sheath over my excessivly dry skin. I began applying Cetaphil moisturizing lotion, switched to Cetaphil facial moisturizer w/ SPF 15, then switched to Neutrogena healthy skin. No matter what I tried within two weeks I had some of the worst painful breakouts I can remember, so I would stop with the moisturizers and let my skin slowly clear up, and then switch.

What I need to do is get rid of that white dry look when I apply the Benzaclin, but if moisturizers are going to cause me to break out, then what's the point? Anyone have any ideas?

Also, I am going to the derm in a month, thinking about Accutane as a last resort as my list of prescriptions is novel-like. I don't want to go on it, but the side-effects make for a means-to-an-end. Anyone have any suggestions on pills or topicals that I can ask the derm about, that is if I haven't already taken them, before I go on Accutane?

Link to comment
Share on other sites

I love cetaphil moisturizer, doesnt seem to clog pores or break me out.

ask about

oral antibiotics (bactrim, minocycline, tetracycline)

retin-a

thats all i can think of.

Link to comment
Share on other sites

Thanks for the feedback. A lot of people have told me that the cetaphil moisturizer is good. Maybe it doesn't work for me because an hour after putting it on, or any moisturizer for that matter, makes my skin so oily. But, life goes on.

For the presription meds, i have taken all of the orals you mentioned, and have used the topical. It gets frustrating when my skin is even frustrating for my derm.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×